Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Anesthesia side effects

06/11/2009

Question:

I`ve had 2 appointments now w/ the local anesthia. In both I`ve had a slight headache & slight feeling of naseau a few hours later.

Would this be because of the anethesia, my anxiety, the Prozac & take for depression, or something else?

Answer:

It is highly unlikely that the systemic effects of the local anesthetic could last that long. It is not exactly clear why you might have headache and nausea. If you have a history of migraine, it could be that the prolonged mouth opening might activate jaw muscles to initiate a mini-migraine. If you have fibromyalgia, this could also be the case possibly. I am not sure of any other relationship, however. Prozac does have headache and nausea as side effects as well but if you have been taking this for some time, it is not clear how this might be related.

I am sorry I could not be of more help. If this persists, and you are concerned, I would consult with your primary care doctor or psychiatrist. Your dentist can see if there is a jaw issue that might be contributing.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University